Alert archive / Idaho / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 38, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 20, 1998, 9:52 PM PDT for Shoshone County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 1998, 9:52 PM PDT (04:52 UTC)
- Expired
- Aug 20, 1998, 10:40 PM PDT
- In force
- 48 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Shoshone County, ID
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 3285 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WUUS1 KGEG 210454 RRA SVRGEG IDC079-210540- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 952 PM PDT THU AUG 20 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHOSHONE COUNTY IN NORTHERN IDAHO * UNTIL 1040 PM PDT * AT 950 PM PDT... SEVERE THUNDERSTORM INDICATED 6 MILES NORTH OF WALLACE OR 5 MILES NORTHEAST OF OSBURN... BY SPOTTERS... MOVING NORTH 25 MPH. * THIS STORM WILL BE NEAR PRICHARD BY 1005 PM PDT. LARGE HAIL IS LIKELY WITH THIS STORM. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS MHS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 7:30 PM PDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 20, 7:30 PM PDT, 2 hours 22 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON...CORRECTED LWS TEMP 730 PM PDT THU AUG 20 1998 WATER VAPOR IMAGERY AND GOES 10 HIGH DENSITY WINDS SHOW AN UPPER LEVEL LOW OFF THE OREGON/WASHINGTON COAST WITH SOUTHERLY FLOW OVER THE FORECAST AREA. THIS IS ALSO CONFIRMED BY VAD PROFILE. WAVE IN SOUTHERN OREGON ROTATING AROUND LOW HAS FIRED OFF CONVECTION...MAINLY TO THE SOUTH AND EAST OF THE FORECAST AREA. THUNDERSTORMS SHOULD DISSIPATE RAPIDLY AFTER SUNSET. MAINLY MID LEVEL DEBRIS CLOUDS OVER THE AREA. 00Z SOUNDING VERY DRY BELOW 600 MB WITH LOW LEVEL NE FLOW. UPPER LOW IS FORECAST TO MOVE SLOWLY TO THE NORTH THRU FRIDAY. MODELS ARE FORECASTING THE WAVE TO EJECT NE ON FRIDAY...BUT WATER VAPOR IMAGERY SHOWS IT MOVING ON A MORE NORTHERLY TRACK. FEEL THAT ENOUGH MID LEVEL MOISTURE WILL REMAIN OVER THE AREA ON FRIDAY FOR MENTION OF CLOUDS AND WILL PUT IN A SLIGHT CHANCE FOR AFTERNOON THUNDER. DYNAMICS INCREASE AS WAVE MOVES INTO WASHINGTON. HOWEVER...INSTABILITY APPEARS TO BE ONLY MARGINAL FOR FRIDAY AND MODEL SOUNDINGS INDICATE THAT THE LOWER LEVELS WILL REMAIN DRY. WILL MAKE MINOR UPDATES TO ZONES. STROBIN ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 053/085/053/085 1101 CQV 051/088/051/089 1101 S86 049/084/048/085 1101 COE 054/084/054/085 1101 WWP 049/084/048/085 2101 LWS 061/092/059/089 2101 MOS 051/085/050/085 .GEG...NONE.
Nearby
Severe Thunderstorm Warnings in Idaho, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.